Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 12, NWS Northern Indiana

June 22, 2010White County, Indiana

NWS Northern Indiana issued this flash flood warning at Jun 22, 2010, 12:32 AM EDT for White County, Indiana. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2010, 12:32 AM EDT (04:32 UTC)
Expired
Jun 22, 2010, 9:30 AM EDT
In force
9 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County White County, IN

The radar

The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:50 AM EDTFLASH FLOODBrookston, INDISPATCH REPORTS HIGH WATER ACROSS SEVERAL COUNTY ROADS AND SOME ROAD CLOSURES DUE TO HIGH WATER FLOWING ACROSS ROADS IN SOUTHERN PORTION OF COUNTY.
Jun 22, 9:19 AM EDTFLOODBrookston, INSEVERAL ROADS STILL HAVE WATER ON THEM WITH A FEW CLOSURES ACROSS THE SOUTHERN PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 318 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4509 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4509 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS53 KIWX 220432
FFWIWX
INC181-221030-
/O.NEW.KIWX.FF.W.0012.100622T0432Z-100622T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 AM EDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 630 AM EDT

* AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA 
  AND ADDITIONAL THUNDERSTORMS DEVELOPING WESTWARD THROUGH BENTON COUNTY.
  HOURLY RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY WITH THE        
  PASSAGE OF THIS LINE OF STORMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON...
  NORWAY...INDIANA BEACH...IDAVILLE...WOLCOTT...REYNOLDS...
  MONTICELLO...CHALMERS AND BURNETTSVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4080 8711 4080 8658 4074 8659 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8709

$$
3 follow-up statements
271 
WGUS73 KIWX 220811
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EDT TUE JUN 22 2010

INC181-221030-
/O.CON.KIWX.FF.W.0012.000000T0000Z-100622T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
411 AM EDT TUE JUN 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
SOUTHERN WHITE COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON...
NORWAY...INDIANA BEACH...IDAVILLE...WOLCOTT...REYNOLDS...MONTICELLO
AND BURNETTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER PORTIONS OF EAST 
CENTRAL ILLINOIS AND WEST CENTRAL INDIANA. ADDITIONAL RAINFALL 
AMOUNTS OF A QUARTER OF AN INCH TO ONE INCH IS POSSIBLE IN THE 
WARNED AREA THROUGH 6 AM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE THROUGH 
FLOOD WATERS. TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

&&

LAT...LON 4080 8711 4080 8658 4074 8659 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8709

$$


JC
399 
WGUS53 KIWX 221003
FFWIWX
INC181-221330-
/O.EXT.KIWX.FF.W.0012.000000T0000Z-100622T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 AM EDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 930 AM EDT

* AT 555 AM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING  
  FROM THUNDERSTORMS OVER THE WARNED AREA. SEVERAL COUNTY ROADS      
  IN THE SOUTHERN PORTION OF THE COUNTY HAVE WATER OVER THEM AND     
  ARE BEING CLOSED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHALMERS   
  AND BROOKSTON AND RURAL AREAS OF SOUTHWEST WHITE COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
SOUTHERN PORTION OF THE WARNED AREA BEFORE 8 AM EDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4080 8711 4080 8658 4074 8659 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8709

$$
489 
WGUS73 KIWX 221326
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EDT TUE JUN 22 2010

INC181-221335-
/O.EXP.KIWX.FF.W.0012.000000T0000Z-100622T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
926 AM EDT TUE JUN 22 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM EDT FOR SOUTHERN
WHITE COUNTY...

WHILE ROADS IN MANY PARTS OF SOUTHERN WHITE COUNTY CONTINUE TO HAVE 
WATER ON THEM...THE OVERALL THREAT FOR FLASH FLOODING HAS ENDED. A 
FLOOD WARNING WILL BE FORTHCOMING FOR THE SAME AREA DUE TO THE 
CONTINUED HIGH WATER.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4080 8711 4080 8658 4074 8659 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8709

$$


FISHER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:44 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 21, 7:44 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT MON JUN 21 2010

.AVIATION.../00Z TAFS/

CONVECTION THAT SPARKED OVER IL EARLIER THIS AFTERNOON HAS
DIMINISHED WITH ONLY SOME LEFTOVER CLOUDS NOW SPILLING INTO THE
WESTERN PORTIONS OF THE FA. ONE STORM NOW WELL SOUTH OF KIKK AND
MORE DEVELOPING BACK TO THE WEST ALONG THE BOUNDARY THAT WAS
MOVING NORTHWARD AS NOTED ON VIS SATELLITE...WILL NOT AFFECT THE
TERMINALS ANYTIME SOON. CONVECTION OUT ACROSS WESTERN IL...SE
IA...AND EXTREME NORTHERN MO...WILL CONT TO ORGANIZE AND MOVE
TOWARDS INDIANA OVER THE NEXT SEVERAL HOURS. THIS WILL BECOME THE
MAIN AREA OF CONCERN FOR SHOWERS AND THUNDERSTORMS ACROSS THE
TERMINALS OVERNIGHT. LOW CONFIDENCE IN TIMING SO HAVE CONT WITH
VCTS FOR NOW BEGINNING AT 03Z AND WILL UPDATE/AMD AS NEEDED. ANY
THUNDERSTORMS NEAR OR AT THE TERMINALS WILL LOWER VISBYS AND
STRONGER WINDS WILL BE LIKELY. OTHERWISE...ONCE COMPLEX MOVES
THROUGH THE AREA WINDS WILL BECOME WSW AND NEAR 10KTS BY DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 556 PM EDT MON JUN 21 2010/

UPDATE...
OBJ ANALYSIS SHOWS PRIOR OUTFLW BUBBLE FM DECAYED MORNING CONVN HAS
DESTABILIZED SIGNIFICANTLY THIS AFTN W/A LG RESERVOIR OF EXTREME
INSTABILITY OF 4-5K J/KG SFC BASED CAPE NOW EXTENDING FM WRN IN WWD
INTO NE KS AND COLLOCATED W/SRN PERIPHERY OF STRONGEST EFF BULK
SHEAR STRETCHING FM NE KS INTO ERN IL.

AREA OF RENEWED CONVN ACRS SE IA A REAL CONCERN GIVEN UPSTREAM MCV
WORKING EWD THROUGH CNTRL IA AND MORE SPECIFICALLY ROBUST MID LVL
SPEED MAX. THUS FULLY XPC STORMS WILL GROW QUICKLY UPSCALE LT THIS
AFTN W/EVENTUAL EVOLUTION INTO ANOTHER FWD PROPAGATING MCS THIS
EVENING MVG EWD INTO NW IN AND SW MI AFT 8 PM AT THE LEAST AND
LIKELY CARRIES EWD INTO OH AFT MIDNIGHT. IN ADDN...CAN NOT RULE OUT
ADDNL DOWNSTREAM DVLPMNT WITHIN ZONE OF INCREASING LL THETA-E ADVTN
AS EVIDENT W/RECENT STORM REGENERATING OUT OF DECAYED IL CONV
CLUSTER NR RANTOUL IL AND LOOK AT WOLCOTT PROFILER.

WILL BUMP POPS ACRS WRN 2/3 HIGHER THIS EVENING AND ADD BACK SVR
MENTION. ZONE UPDATE OUT SOON.

SHORT TERM...

MCS MOVED ACROSS INDIANA/SWRN MI THIS MORNING AND EARLY THIS AFTN
WKNG AS IT MOVED INTO MORE STABLE AIR AND INTO AREA OF WEAKER
FORCING OVER NW OHIO AND SERN MI. SOME RECOVERY IN TEMPS WITH DVLPG
INSTABILITY AS CLOUD COVER DECREASES IN SUBSIDENCE BEHIND THIS
SYSTEM. ANOTHER MCS WITH CONVECTIVELY INDUCED VORT MAX WAS MOVG
ACROSS IA THIS AFTN. AIRMASS DESTABILIZING UPSTREAM OF THIS
SYSTEM ACROSS IL WITH CAPES FROM 3-5KJ/KG WITH TSTMS ONGOING IN
THE GREATER INSTABILITY OVER CENTRAL IL ATTM. AS MCV MOVES EAST
THIS AFTN AND AIRMASS AHEAD OF IT CONTS TO DESTABILIZE, EXPECT THE
AREA OF STORMS WILL EXPAND NORTHWARD AND ADVECT EASTWARD INTO OUR
AREA. 40-50KT WLY H5 FLOW ON WOLCOTT/SLATER PROFILERS SUGGEST
SUFFICIENT DEEP LAYER SHEAR FOR STORM ORGANIZATION WITH LINE/BOW
ECHOES...BUT LIMITING FACTOR FOR SVR IN OUR AREA LOOKS TO BE
LIMITED AMOUNT OF SFC BASED INSTABILITY WHICH THUS FAR HAS BEEN
HELD DOWN BY WKNG LEAD MCS WHICH MOVED THROUGH THE AREA THIS
MORNING AND EARLY THIS AFTERNOON. THUS...HAVE RELEGATED MENTION OF
SVR JUST TO HWO AND NOT INCLUDED IN GRIDS/ZONES ATTM.

NEXT PROBLEM IS HEAVY RAIN THREAT. NARROW BAND OF TRAINING ACROSS
SRN PORTION OF CWA THIS MORNING RESULTED IN RADAR ESTIMATES OF 2-3"
(NOT INCLUDING THE CONTAMINATED >9" RADAR ESTIMATE OVER THE WHITE
COUNTY WIND FARMS). BELIEVE STORMS WILL PRBLY BE IN THE FORM OF A
LINE EARLY TONIGHT BUT WITH HIGH PRECIP WATER/DEEP WARM LAYER EVEN A
LINE CAN PRODUCE LOCALLY HEAVY RAINFALL. ALSO WITH CONTINUED WK SWLY
LOW LEVEL FLOW/THETA-E ADVECTION OVERNIGHT...SOME REDEVELOPMENT
NORTH OF THE STATIONARY FRONT/OUTFLOW BOUNDARY ACROSS CENTRAL
IL/SRN INDIANA COULD RESULT IN TRAINING/BACKBUILDING CELLS, THUS,
MENTION OF LOCALLY HEAVY RAINFALL AND ESF IS STILL WARRANTED AND
IN AREA WHICH RECEIVED HEAVY RAIN THIS MORNING ISSUED AN FFA.

SHRTWV LIFTING NE ACROSS MT THIS AFTN IS EXPECTED TO MOVE ACROSS THE
NRN PLAINS TUE NGT. LOW LEVEL RESPONSE SHOULD ALLOW STNRY/WARM FRONT
FM SRN INDIANA TO KS TODAY... TO LIFT NE ACROSS OUR AREA EARLY TUE
WITH ASSOCIATED CDFNT MOVG SLOWLY SE ACROSS THE UPR MS VALLEY AND
INTO THE UPR GRTLKS BY WED MORNING. SCT TSTMS LIKELY WILL ACCOMPANY
THE WARM FRONT AS IT LIFTS ACROSS THE AREA LATE TONIGHT AND/OR EARLY
TUE WITH MORE STORMS DVLPG NEAR THE CDFNT AND ADVECTING/PROPAGATING
EASTWARD ALONG THE FAST MID LEVEL FLOW AND DEEP INSTABILITY AXIS
INTO OUR CWA TUE AFTN/NGT. GIVEN TIMING UNCERTAINTY, KEPT POPS IN
HIGH CHC RANGE THROUGH THESE PERIODS. POTENTIAL FOR SVR STORMS
REMAINS FOR TUE/TUE NGT...IN FACT MAY BE GREATEST DURING THIS
TIMEFRAME AS INSTABILITY INCREASES AND DEEP LAYER SHEAR REMAINS
STRONG... HWVR... GIVEN UNCERTAINTY/TIMING ISSUES INHERENT WITH WARM
SEASON CONVECTION... WILL LEAVE MENTION OF THIS IN THE HWO FOR NOW
AND HOLD OFF ADDING IT TO THE GRIDS/ZONES.

SLOW WARMING TREND SHOULD PERSIST THROUGH THIS PERIOD AS LOW LEVEL
S-SW FLOW BECOMES A LITTLE BETTER ESTABLISHED AND HEIGHTS BUILD
SLIGHTLY ON TUESDAY. LITTLE CHANGE TO PREVIOUS FCST WITH LOWS IN THE
U60S TONIGHT, HIGHS 85-90 TUE, AND LOWS MAINLY IN THE L70S TUE NGT.

LONG TERM.../WEDNESDAY THROUGH SUNDAY/...

FEW CHANGES TO EARLY PORTION OF THE EXTENDED AS THE 12Z MODEL
GUIDANCE DOES NOT CHANGE THE SYNOPTIC SCENARIO. ON WEDNESDAY RICH
BL MOISTURE WILL STILL BE IN PLACE WITH STRENGTHENING FLOW ALOFT
AS SHRTWV TROUGH DROPS INTO THE GREAT LAKES AND ASSOC SFC FRONT
BEGINS TO APPROACH. CONVECTION WILL INITIATE AS AIRMASS
DESTABILIZES ON WED AND WIND PROFILES CONTINUE TO SUPPORT
POTENTIAL FOR ORGANIZED SEVERE WEATHER THREAT. DETAILS OF TIMING
AND LOCATION STILL MIRED IN UNCERTAINTY AS MODELS SHOWCASE THEIR
INADEQUACY WITH MESOSCALE PROCESSES AND A BLANKET CHANCE POP STILL
THE WAY TO GO.

POP CHANCES CONTINUE INTO THURSDAY MORNING UNTIL SFC FRONT PASSES
THE AREA.  AGAIN...SIMILAR TIMING IN THE 12Z MODEL GUIDANCE AND NO
MAJOR CHANGES NEEDED.  GFS HAS SLOWED ARRIVAL OF COOLER AIRMASS
BEHIND THE BOUNDARY WITH THURSDAY MEX JUMPING BACK TO THE UPPER 80S.
NOT READY TO BITE ON THIS AND WILL BLEND WITH A LAST SECOND LOOK AT
THE 12Z ECMWF AND GEFS MEAN. FOR FRIDAY TEMPS/DEWPTS WILL FALL A FEW
DEGREES BUT REMAIN NEAR TO SLIGHTLY ABOVE CLIMO FOLLOWED BY A
RENEWED WARMING TREND SATURDAY INTO THE NEW WORK WEEK AS WARM
SOUTHERLY LLEVEL FLOW IS REASSERTED AROUND SE CONUS RIDGING.  POPS
RETURN SUNDAY/SUNDAY NIGHT AS SHRTWV BUCKLES MID/UPPER FLOW OVERTOP
SOUTHERN RIDGE.  THIS MAY EVENTUALLY LEAD AMPLIFIED CENTRAL PLAINS
RIDGE NEXT WEEK...IN WHICH BOTH OPERATION MODELS ARE IN REASONABLE
AGREEMENT DESPITE LONG LEAD TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR INZ013-015-020-
     022>027-032>034.

MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...LUD
UPDATE...T
AVIATION...WEISSER
Hazardous weather outlook, Jun 21, 6:10 PM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT MON JUN 21 2010

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-220815-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
403 AM EDT MON JUN 21 2010 /303 AM CDT MON JUN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS THE
PRIMARY THREAT ALONG WITH A RISK FOR ISOLATED TORNADOES THIS EVENING
ACROSS NORTHWEST INDIANA. IN ADDITION LOCALLY HEAVY RAINFALL IS
POSSIBLE ESPECIALLY ACROSS NORTHERN INDIANA LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT AND AGAIN ON SUNDAY. SOME THUNDERSTORMS MAY BE SEVERE WITH
DAMAGING WIND BEING THE MAIN CONCERN. LOCALLY HEAVY RAIN WILL ALSO
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

In the hours before

Special weather statement, Jun 22, 12:14 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1214 AM EDT TUE JUN 22 2010

INZ013>015-020-022-220445-
CASS IN-FULTON IN-MARSHALL IN-PULASKI IN-WHITE IN-
1214 AM EDT TUE JUN 22 2010

AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHEAST OF
FRANCESVILLE...OR 11 MILES NORTH OF MONTICELLO...MOVING NORTHEAST AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WINAMAC AND ROYAL CENTER...
  HEADLEE AND BELL CENTER...
  PULASKI...
  STAR CITY...THORNHOPE AND RIPLEY...
  LAWTON...VANMETER PARK AND BEARDSTOWN...
  LAKE BRUCE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4118 8649 4118 8648 4119 8647 4123 8634
      4078 8631 4076 8679 4102 8694 4103 8694
TIME...MOT...LOC 0415Z 246DEG 35KT 4093 8675
Special weather statement, Jun 22, 12:28 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1228 AM EDT TUE JUN 22 2010

INZ020-220515-
WHITE IN-
1228 AM EDT TUE JUN 22 2010

AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTHWEST OF
BROOKSTON...OR 13 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 45
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  CHALMERS...SMITHSON AND REYNOLDS...
  NORWAY AND INDIANA BEACH...
  IDAVILLE...
  BURNETTSVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4080 8711 4080 8658 4074 8658 4074 8674
      4073 8676 4068 8676 4067 8677 4058 8677
      4057 8678 4057 8709 4058 8710
TIME...MOT...LOC 0428Z 255DEG 37KT 4066 8693

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:14 AM EDTSpecial Marine WarningIWX91 min
Jun 22, 12:14 AM EDTSpecial Weather StatementIWXPulaski31 min
Jun 22, 12:16 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White31 min
Jun 22, 12:28 AM EDTSpecial Weather StatementIWXWhite47 min
Jun 22, 1:29 AM EDTSpecial Weather StatementIWXDeKalb31 min
Jun 22, 1:56 AM EDTSpecial Weather StatementIWXMarshall34 min
Jun 22, 2:02 AM EDTSpecial Weather StatementIWXPulaski28 min
Jun 22, 2:06 AM EDTSpecial Weather StatementIWXWhite24 min
Jun 22, 2:27 AM EDTSpecial Weather StatementIWXFulton33 min
Jun 22, 2:58 AM EDTSpecial Weather StatementIWXKosciusko32 min
Jun 22, 4:34 AM EDTSpecial Weather StatementIWXWhite56 min
Jun 22, 9:31 AM EDTAreal Flood WarningIWXWhite3 hr
Jun 22, 12:32 PM EDTAreal Flood WarningIWXWhite3 hr

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.